Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Fuglede-Kadison determinants and entropy for actions of discrete amenable groups


Author: Christopher Deninger
Journal: J. Amer. Math. Soc. 19 (2006), 737-758
MSC (2000): Primary 22D25, 37A35, 37B40, 46Lxx
Published electronically: February 6, 2006
MathSciNet review: 2220105
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1990, Lind, Schmidt, and Ward gave a formula for the entropy of certain $ \mathbb{Z}^n$-dynamical systems attached to Laurent polynomials $ P$, in terms of the (logarithmic) Mahler measure of $ P$. We extend the expansive case of their result to the noncommutative setting where $ \mathbb{Z}^n$ gets replaced by suitable discrete amenable groups. Generalizing the Mahler measure, Fuglede-Kadison determinants from the theory of group von Neumann algebras appear in the entropy formula.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 22D25, 37A35, 37B40, 46Lxx

Retrieve articles in all journals with MSC (2000): 22D25, 37A35, 37B40, 46Lxx


Additional Information

Christopher Deninger
Affiliation: Mathematisches Institut, Universität Münster, Einsteinstrasse 62, 48149 Münster, Germany
Email: c.deninger@math.uni-muenster.de

DOI: http://dx.doi.org/10.1090/S0894-0347-06-00519-4
PII: S 0894-0347(06)00519-4
Keywords: Fuglede--Kadison determinant, entropy, amenable group, Mahler measure
Received by editor(s): April 11, 2005
Published electronically: February 6, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.